I am 28 years of age and 37 weeks pregnant with my first baby, (have had two miscarriages in the past) and I am experiencing a relapse of severe anxiety from past three months. I developed this problem out of nowhere. Three years back (got married two years back), I consulted a psychiatrist and was put on medications - Feliz S, Ciplar, Clonotril, and Tolaz. I took them for around two months and started to feel better, returning back to normal. I was never completely free from it since then, but it was kind of manageable. But from last three months, it has returned with full rage, I am feeling completely helpless and trapped.
The symptoms that I experience are, scared of everything like I am losing control or will lose it eventually. Scared of maintaining my relationships with my partner. Feeling detached from the surroundings. Cannot relate to anything. As if, I belong to an altogether different species. Restless mind, constant intrusive thoughts; of doing silly things, smashing things, throwing stuff at others, abusing them, harming others (Do not feel very attached to my baby also). Anticipating crazy outcome of the events, like I would do something crazy in front of others. I ponder over and over again over everything I say, everything I do, watch all my actions like a maniac. Do not feel like doing anything. I have lost interest in my favorite activities also. Scared to be with my husband or with anyone for no reasons, I love him a lot but still not able to manage things. Get irritated easily.
Doctor, my life is such a mess, I am zapped. Scared of taking any medicines as they might harm my unborn baby. Please help. Am I going crazy? I have read a lot of horror stories about people suffering from anxiety, and this is driving me more insane. I spend hours and hours over the internet in search of relief, but I guess this has made the matter worse. Please help me and save my life, I want my old self back. Please tell me if I would ever be cured, or will I go crazy?
Welcome to icliniq.com.
I understand that what you are experiencing is not manageable with anybody. It has been observed in many studies that any anxiety disorders have a high chance of relapse during pregnancy. First I would like to tell you that medications are not that bad. They have the risk, but in the third trimester, they are considered relatively safe. The decision of starting any medication during pregnancy is taken after due consideration of risk and benefits. In your case with available history, I am more in favor of starting medication.
The other option that is suitable for you is CBT (Cognitive behavioral therapy). You can contact any nearby available psychiatrist for this, or you can seek for an online therapy help at icliniq. Although you have mentioned severe anxiety in your description, your primary diagnosis is not clear to me. The previous psychiatrist prescribed Tolaz (Olanzapine) along with other medications that are antipsychotic. Antipsychotics are rarely prescribed in anxiety disorder, as they are not indicated for this. If you had a psychotic episode in the past during your first consultation, then my answer will be completely different.
Other than antipsychotic prescription, your history also points toward obsessive symptoms that require more intense treatment. For the confirmation of the diagnosis, please upload previous medical documents or book an online consultation so that future treatment can be decided at the earliest. You are not alone with such a horror story. These problems are found in many people like you, and currently, a lot of help is available in the form of medications and psychotherapy. Rather than focusing on your anxiety symptoms focus on getting help and treated. We at icliniq can help you to any possible extent.
Before you proceed for a consultation, please try to get your thyroid profile done from a medical diagnostic center. Take care.
Was this answer helpful?|
Query: Hello doctor,My brother is undergoing psychiatric treatment form last 10 years. He is being advised a few medicines which he is taking from last so many years. I see his condition getting worse. I need help and a second opinion. Read Full »
Query: Hi doctor, My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects? Read Full »
Ask your health query to a doctor online?Ask a Psychologist Counsellor Now